Illinois, 2006

Hail in Illinois, April 7, 2006

April 7, 2006 · NWS LSX · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 7, 11:35 AM CST, 20 minutes earlier.

Area forecast discussion, Apr 7, 11:35 AM CST, 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
1235 PM CDT FRI APR 7 2006

.DISCUSSION...
INTERESTING DAY ON TAP FOR THE REGION. VERTICALLY STACKED LOW OVER
SRN NEBRASKA IS FCST TO MOVE SEWD TODAY IN RESPONSE TO THE HUDSON
BAY UPR LOW DIGGING INTO THE GRTLKS REGION. THE PRIMARY SFC LOW IN
SERN NEBRASKA WILL BEGIN TO FILL AS IT MOVES SEWD WITH A NEW SFC
LOW DEVELOPING IN SCNTRL MO THIS AFTERNOON...AND THE ATTENDANT
CDFNT CURRENTLY ACRS THE UPR MIDWEST DROPPING SWD WHILE THE PACIFIC
CDFNT/DRY LINE MOVES INTO SE MO.

PCPN HAS TOTALLY EXITED THE REGION EARLY THIS MORNING AND THERE
IS LITTLE IN THE WAY OF CLOUD COVER. THIS SHOULD LEAD TO PLENTY OF
INSOLATION THROUGH THE WARM SECTOR IN ADVANCE OF THE AFOREMENTIONED
CDFNTS. I HAVE GENERALLY GONE ABOVE THE MOS GUID TEMPS EVERYWHERE
FOR HIGHS. DESPITE SOME LOW LVL DRYING...THE COMBO OF THIS DIURNAL
HEATING AND STEEP MID LVL LAPSE RATES/COLD TEMPS ALOFT ASSOCD WITH
THE UPR SYSTEM...SHUD RESULT IN GOOD INSTABILITY BY AFTERNOON WITH
MEAN CAPES OF 1500-2500 J/KG FM THE ERN OZARKS THRU STL INTO SW
IL. ANTICIPATING THE BNDRYS WILL FOCUS CONVECTIVE DEVELOPMENT THIS
AFTERNOON IN THE 18-20Z TIME FRAME. DEEP LAYER UNIDIRECTIONAL
SHEAR AOA 40KTS SUGGEST THE POTENTIAL FOR SUPERCELLS OR ORGANIZED
LINEAR SEGMENTS. THE COLD AIR ALOFT DROPS FREEZING LEVELS TO
AROUND 9KFT FAVORING HAIL...WHILE MODEL SOUNDINGS ARE SHOWING
INVERTED V PROFILES IN THE LOWER TROP INDICATIVE OF POTENTIAL FOR
DAMAGING DOWNBURST WINDS.

SHOWERS AND THUNDERSTORMS WILL CONTINUE FOR THE FIRST PART OF THE
EVENING ALONG AND AHEAD OF THE CDFNTS...THEN THERE WILL BE A
CHANCE OF LGT RN/SHRA ASSOCD WITH A DEFORMATION ZONE TO THE NE OF
THE UPR LOW. ALL OF THIS PCPN THREAT SHUD EXIT BY 09Z OR SO. GUSTY
NLY WINDS WILL ACCOMPANY THE CDFNT DROPPING SWD FROM THE UPR
MIDWEST/MS VLY AND THESE WINDS WILL USHER MUCH COLDER AIR INTO THE
REGION TNGT...ALONG WITH A BUNCH OF STRATUS. THE STRATUS MAY
PERSIST OVER THE SRN HALF OF THE AREA AT DAYBREAK ON SAT BUT CONTD
LOW LEVEL FLOW OF DRIER SHUD BRING PARTLY CLOUDY TO MOSTLY SUNNY
SKIES BY MIDDAY. THIS WILL BE A PRETTY DECENT SHOT OF COLD AIR
WITH HIGHS A GOOD 10 DEGS OR SO BELOW NORMAL.

SATURDAY NIGHT LOOKS PRETTY CHILLY AS HIGH PRESSURE SETTLES INTO
THE AREA AND WINDS GET LIGHT. THERE ARE INDICATIONS SUGGESTING BOUTS
OF HIGH CLOUDS SPILLING ACROSS THE AREA IN THE NW FLOW ALOFT. FOR
AGRICULTURAL INTERESTS...THIS WOULD BE GOOD AS IT...TO A DEGREE...
WOULD INHIBIT TEMPS FROM GETTING TOO COLD. AS IT STANDS MOST
LOCATIONS SHOULD BOTTOM OUT AOB FREEZING AND THE FROST POTENTIAL
LOOKS PRETTY GOOD. I HAVE MENTIONED SOME FROST IN THE FCST
ATTM...A HEADLINE MIGHT BE REQUIRED 24H FROM NOW.

SOME MODERATION IN TEMPS WILL BEGIN ON SUNDAY AS HGTS ALOFT BEGIN
TO RISE AND THE LOW LVL ANTICYCLONE STARTS RETREATING EWD. HIGHS
SHOULD APPROACH NORMALS...MAYBE A LTL ABOVE IN MIDDLE MO AND A
LITTLE BELOW IN SW IL. MONDAY INTO TUESDAY HOWEVER MUCH WARMER
TEMPERATURES WILL RETURN AS SLY LOW LVL FLOW BECOMES
ESTABLISHED...AND BY TUES WE ARE IN SW FLOW ALOFT ONCE AGAIN.

GLASS
&&

.AVIATION...
FOR THE 18Z TAFS...STRONG SFC LOW OVER CENTRAL KANSAS...WEST OF
TOPEKA HAS A CDFNT EXTDG SOUTHWARD FROM IT. THE LOW WILL SLIDE
SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY 06Z. DIURNAL CU WILL
CONTINUE TO DEVELOP THIS AFTN...ESPECIALLY IN THE STL AREA WHERE LOW
LVL MOISTURE AND INSTABILITY WILL BE MAXIMIZED. WILL CONTINUE WITH A
CHANCE OF TSRA IN STL AND SUS TAFS THIS AFTN/EVENING AND ADDED
MENTION TO UIN AND COU FOR A FEW HOURS LATE THIS AFTERNOON/EARLY
THIS EVENING...DUE TO STRONG LAPSE RATES AND INSTABILITY OVER THESE
AREAS. SHOULD ALSO SEE POST FRONTAL SHOWERS AS STRATUS DROPS SWD
THRU THE CWA TGT ALONG WITH INCRSG NLY WNDS THIS EVNG. WINDS TO
DIMINISH BY DAYBREAK WITH JUST SCATTERED CU OVER REGION.

BYRD
&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
IL...NONE.
&&

WFO LSX
Hazardous weather outlook, Apr 7, 11:08 AM CST, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
1208 PM CDT FRI APR 7 2006

ILZ058>060-064-065-069-070-074-079-098>102-MOZ049-051-052-059>065-
072>075-084-085-099-081200-
BOND IL-CALHOUN IL-CLINTON IL-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-
GREENE IL-IRON-JEFFERSON-JERSEY IL-LINCOLN-MACOUPIN IL-MADISON-
MADISON IL-MARION IL-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE-
RANDOLPH IL-REYNOLDS-ST CHARLES-ST CLAIR IL-ST FRANCOIS-ST LOUIS-
ST LOUIS CITY-STE GENEVIEVE-WARREN-WASHINGTON-WASHINGTON IL-
1208 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS SOUTHWEST ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS EAST CENTRAL
AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS.

A STRONG AREA OF LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST
SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY LATE THIS EVENING. AHEAD
OF THE SYSTEM...EXPECT SCATTERED THUNDERSTORMS TO DEVELOP OVER
SOUTHERN AND EAST CENTRAL MISSOURI INTO SOUTHWEST ILLINOIS. SOME OF
THE STORMS COULD BECOME SEVERE PRODUCING LARGE HAIL UP TO THE SIZE OF
GOLFBALLS AND DAMAGING WINDS TO 70 MPH. THE THREAT OF SEVERE
THUNDERSTORMS SHOULD END BY 900 PM AS THE COLD FRONT SWEEPS THROUGH
THE ENTIRE AREA.

LATER...IN THE OVERNIGHT HOURS...EXPECT WINDS TO INCREASE IN
INTENSITY BEHIND THE SYSTEM...WITH GUSTS TO 40 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UNSEASONABLE COLD AIR MASS WILL SETTLE INTO THE AREA THIS WEEKEND.
AREAS OF FROST AND LOW TEMPERATURES AT OR JUST BELOW FREEZING ARE
EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING.

THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.

ILZ095>097-MOZ018-019-026-027-034>036-041-042-047-048-050-081200-
ADAMS IL-AUDRAIN-BOONE-BROWN-CALLAWAY-COLE-KNOX-LEWIS-MARION-
MONITEAU-MONROE-PIKE-PIKE IL-RALLS-SHELBY-
1208 PM CDT FRI APR 7 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL ILLINOIS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A STRONG AREA OF LOW PRESSURE OVER CENTRAL KANSAS WILL MOVE EAST
SOUTHEASTWARD INTO NORTHEASTERN ARKANSAS BY LATE THIS EVENING. AHEAD
OF THE SYSTEM...SCATTERED SHOWERS AND THUNDERSTORMS TO DEVELOP EARLY
THIS AFTERNOON. EXPECT ISOLATED SEVERE THUNDERSTORMS...WITH PENNY
SIZE HAIL AND DAMAGING WINDS TO 60 MPH. THE THREAT OF THUNDERSTORMS
SHOULD END BY 900 PM AS THE COLD FRONT SWEEPS THROUGH THE ENTIRE
AREA.

LATER...IN THE OVERNIGHT HOURS...EXPECT WINDS TO INCREASE IN
INTENSITY BEHIND THE SYSTEM...WITH GUSTS TO 40 MPH POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

AN UNSEASONABLE COLD AIR MASS WILL SETTLE INTO THE AREA THIS WEEKEND.
AREAS OF FROST AND LOW TEMPERATURES AT OR JUST BELOW FREEZING ARE
EXPECTED LATE SATURDAY NIGHT AND EARLY SUNDAY MORNING.

THE NEXT CHANCE OF THUNDERSTORMS WILL BE TUESDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EARLY THIS
EVENING.

BYRD

The radar

The St Louis radar (KLSX), 86 km away, was scanning. The volume nearest the first event began at 17:57 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Randolph

When
April 7, 11:55 AM CST
Where
Randolph County, 2 mi NE of Prairie du Rocher
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.100, -90.067

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501244.